My g,daughter, 13, has had lupus for about 6 months now. Idon't know what meds she's on, think predis.... and another. also now somethng for tummy as feeling sick all the time, no appetite, weight loss. looks a bit better but 2 weeks ago looked like stick insect. I'm so worried. Normally tiny build but good appetite. They are trying to reduce the steroids now. Is that because of her tummy or because she's getting better or they're not doing any good? My heart's breaking, can't help, have to pretend to be cheerful. Can someone please try to tell me, with very little to go on, what may be happening please? Also sees rhumatologist. We're in Uk, few months ago was doing mad excercise every night, new from US? Thank you
I am sorry to hear about your grand daughter. Usually steroids cause weight gain. There are many other causes for weight loss such as worms in stool, depression, anorexia nervosa, cancers especially colon cancers (unlikely because of her age), infections and loss of appetite. Loss of appetite can again be due to certain medications, drug abuse, depression, acute and chronic infections, eating disorders, cancers and hypothyroidism. It could also be due to increased metabolism as in hyperthyroid states, cancer etc. Poor absorption as in irritable bowel syndromes and malabsorption syndromes too is possible. Malabsorption syndromes are seen in intestinal tuberculosis, tropical sprue, parasites in stool and Whipple’s Disease. So, if she has gut issues, these should be looked into. Diabetes too can be the cause.
Since I cannot examine your grand child and know other related conditions she may be having, nor is a detailed history possible on net, I have listed the various possibilities that should be looked into. Please consult your PCP for primary examination followed by proper referral. Take care!
Hello - I'm so sorry about your granddaughter. I have a Lupus too and lost my appetite and was constantly nauseous when I was flaring. It's a common symptom of the disease, as I understand. Does she spend a lot/any time outside? What kind of light bulbs do you have in your house? Is she sensitive to the sun? If she has those energy saving lightbulbs in the house - they emit UV radiation. Exposure to the sun (UV rays) can cause nausea, vomiting, and fatigue. When I started wearing sunblock (yes, even inside), and changed my lightbulbs my symptoms made a significant improvement. I'm currently in remission and credit it to daily exercise and cutting processed foods out of my diet. If you need any help/advise or if you'd like me to talk to your granddaughter, I'd be happy to give you my e-mail and blog address (focused on eating to combat auto-immune diseases). Hope she's feeling better soon. My heart, thoughts, and prayers are with all of you.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.